MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION COYOTE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION COYOTE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24705
Medical Device Problem Codes Difficult to Remove (1528); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of a coyote balloon catheter.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed that the guidewire lumen is prolapsed and buckled 12.5cm from the tip.Microscopic examination revealed damage to the tip.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis confirmed the presence of damage that could have contributed to the reported difficulty to remove.
 
Event or Problem Description
It was reported that difficulty removal occurred.The 100% stenosed, 3.0mm x 250 target lesion was located in the mildly tortuous and multi-focal with moderately calcified proximal to mid anterior tibial artery.A 3.0mm x 150mm x 150cm coyote balloon catheter was successfully inflated at 8 atmospheres for 30 seconds.However, during removal, there was a slight issue on the wire but was removed successfully.Procedure continued with atherectomy and when tried to post dilate with the balloon, it was noticed that the wire lumen portion twisted and kinked.The device was removed over the wire and a new 2.5x150x150 coyote balloon catheter was opened and the procedure was completed.There were no patient complications nor injuries reported.

Brand Name
COYOTE
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key12302043
Report Number2134265-2021-09805
Device Sequence Number3531953
Product Code DQY
UDI-Device Identifier08714729796589
UDI-Public08714729796589
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K111295
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/25/2024
Device Model Number24705
Device Catalogue Number24705
Device Lot Number0026870964
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/30/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/20/2021
Initial Report FDA Received Date08/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR
Patient Weight74